Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 53, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 25, 2007, 3:44 PM EDT for Lorain County, Ohio. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2007, 3:44 PM EDT (19:44 UTC)
- Expired
- May 25, 2007, 4:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Lorain County, OH
The radar
The Cleveland radar (KCLE), 24 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 3:55 PM EDT | HAIL 0.75 | Grafton, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 251944
SVRCLE
OHC093-252045-
/O.NEW.KCLE.SV.W.0053.070525T1944Z-070525T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
344 PM EDT FRI MAY 25 2007
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LORAIN COUNTY IN NORTH CENTRAL OHIO
* UNTIL 445 PM EDT
* AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF GRAFTON...OR ABOUT 13 MILES SOUTH OF ELYRIA...AND
MOVING NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EATON
ESTATES.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4126 8224 4135 8197 4134 8187 4134 8187
4128 8188 4128 8196 4127 8197 4120 8197
4120 8206 4119 8207 4115 8207 4115 8215
4111 8217
$$
MRD1 follow-up statement
000
WWUS51 KCLE 252015
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
412 PM EDT FRI MAY 25 2007
OHC093-252022-
/O.CAN.KCLE.SV.W.0053.000000T0000Z-070525T2045Z/
LORAIN OH-
412 PM EDT FRI MAY 25 2007
...THE SEVERE THUNDERSTORM WARNING FOR LORAIN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OFF THE
EAST...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4126 8224 4135 8197 4134 8187 4134 8187
4128 8188 4128 8196 4127 8197 4120 8197
4120 8206 4119 8207 4115 8207 4115 8215
4111 8217
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:29 PM EDT, 15 minutes earlier.
Area forecast discussion, May 25, 3:29 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 329 PM EDT FRI MAY 25 2007 .SYNOPSIS... COLD FRONT JUST ABOUT SOUTH OF THE FORECAST AREA...WEAK HIGH PRESSURE WILL MOVE IN TONIGHT. THE FRONT WILL MOVE BACK ACROSS THE AREA AS A WARM FRONT SATURDAY FOLLOWED BY ANOTHER COLD FRONT SUNDAY. HIGH PRESSURE WILL MOVE ACROSS THE REGION MONDAY. ANOTHER COLD FRONT IS EXPECTED TO MOVE EAST TO BE NEAR OHIO FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... A BOUNDARY MOVED THROUGH DURING THE MORNING AND NOW THE COLD FRONT IS MOVING INTO NORTHWEST OHIO. THE STORMS ARE MORE PULSING AT THIS TIME...NOT ENOUGH SHEAR TO KEEP THEM GOING. THE MODELS TRY TO INCREASE THE MOISTURE LATER TONIGHT. THIS SEEMED REASONABLE EARLIER...NOW ON THE EDGE. THE AIRMASS GETS MORE STABLE SO WILL GO LIKELY POPS WITH A CHANCE OF THUNDER LATE. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... FORECAST POPS HIGH FOR SATURDAY AS FRONT MOVES BACK NORTH AS A WARM FRONT. THE PROBLEM IS PLENTY OF HIGH PRESSURE ESPECIALLY FROM THE NAM. WITH THAT IN MIND WILL JUST KEEP IT CHANCE POPS AT THIS TIME. ANOTHER COLD FRONT MOVES THROUGH SUNDAY AND SUNDAY NIGHT. THIS FRONT WILL HAVE TO BE MONITORED FOR THE SEVERE THREAT. GUIDANCE TEMPERATURES FOR SATURDAY SEEM TOO COOL BASED ON THE WARM FRONT MOVING THROUGH. && .LONG TERM /MONDAY THROUGH FRIDAY/... THE COLD FRONT WILL BE JUST ABOUT SOUTH OF THE FORECAST AREA MONDAY MORNING...A THREAT MAY LINGER IN THE AM IN THE SOUTHERN PORTION OF THE FORECAST. OF COURSE TIMING IS AN ISSUE. THE MODELS GFS/DIGEX BRING A COLD FRONT THROUGH ON FRIDAY...WHILE THE ECMWF BRINGS THE FRONT THROUGH THURSDAY. NONE THE LESS A THREAT OF PRECIPITATION IS IN THE FORECAST THROUGH THE PERIOD. THE BEST CHANCE WILL BE THURSDAY AND FRIDAY WITH THE TIMING OF THE FRONT IN QUESTION. OTHER DAYS THE AIRMASS IS JUST UNSTABLE SO IT IS MORE DAYTIME HEATING. GUIDANCE TEMPERATURES ARE GOOD. FRIDAY IS TOUGH WITH THE TIMING OF THE FRONT IN QUESTION. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... COLD FRONT FROM ERN MICHIGAN TO SOUTHERN ILL STILLING MOVING EASTWARD JUST WEST OF TOL WITH LINE OF SHOWERS AND SOME TSTMS POSSIBLE WITH THIS LINE AS THE AFTN HEATING CONTINUES. THIS AREA OF DISTURBED WEATHER SHOULD REACH CLEVELAND 22-23Z. AN OUTFLOW BOUNDARY THAT MOVED EAST OF CLEVELAND...WAS LOCATED FROM ABOUT MEADVILLE PENNSYLVANIA TO KCAK TO KMFD TO MORROW COUNTY. THIS BOUNDARY SHOULD BE THE FIRING LINE FOR AFTN AND EVENING THUNDERSTORM DEVELOPMENT. A LITTLE MORE INSTABILITY IS LOCATED ALONG THE BOUNDARY STRETCHING EASTWARD INTO WESTERN PA. FOR TONIGHT LOOK FOR VFR TO MVFR CONDS WITH MOSTLY CLOUDY CONDS WITH SHOWERS LIKELY...AND A FEW TSTMS DUE TO THE FRONT BEING OVER OUR FORECAST ROUTES. ON SATURDAY THE FRONT SHOULD STALL RESULTING IN SHOWERS AND THUNDERSTORMS ON SATURDAY INTO SUNDAY AS THE WARM FRONT PUSHES NORTH SATURDAY AND THE COLD FRONT MOVES EAST SUNDAY. STRONG TO POSSIBLY SEVERE THUNDERSTORMS POSSIBLE WITH THE FRONTS SATURDAY NIGHT AND SUNDAY. WEAK HIGH PRESSURE EXPECTED TO MOVE INTO AREA MONDAY THROUGH WEDNESDAY...BUT A SLGT CHC OF AFTN SHOWERS AND TSTMS ARE POSSIBLE. && .MARINE... COLD FRONT OVER WRN LAKE ERIE SHOULD MOVE EAST OF THE LAKE THIS EVE. SCATTERED SHRA/TSRA WILL CONTINUE IN ADVANCE OF THIS FRONT THRU THE EVE HOURS. SHEAR NOT ALL THAT GREAT SO STORMS SHOULD NOT GET OUT OF HAND. FRONT WILL BECOME STATIONARY S OF THE AREA OVERNIGHT AND THEN MOVE BACK N AS A WARM FRONT ON SAT. MORE STORMS LIKELY SAT. THEN...FAIRLY STRONG LOW PRES WILL MOVE ACROSS NRN LAKES SUN AND DRAG A COLD FRONT ACROSS THE LAKE. SW FLOW WILL INCREASE A LITTLE AHEAD OF THIS FRONT WITH WLY FLOW BEHIND. HIGH PRES WILL THEN BUILD OVER AREA FOR THE END OF THE PERIOD WITH MAINLY LIGHT ELY. WITH THE EXCEPTION OF SUN MORNING...WAVES GENERALLY LESS THAN 2 FEET. OF COURSE...LOCALLY BIGGER WAVES WILL LIKELY BE ASSOCIATED WITH STRONGER STORMS ON THE LAKE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KIELTYKA NEAR TERM...KIELTYKA SHORT TERM...KIELTYKA LONG TERM...KIELTYKA AVIATION...BC MARINE...KUBINA
Hazardous weather outlook, May 25, 6:23 AM EDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 623 AM EDT FRI MAY 25 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-261030- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 623 AM EDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AS A COLD FRONT MOVES SOUTHEAST ACROSS THE REGION. WHILE NO ORGANIZED SEVERE WEATHER IS EXPECTED...THE POTENTIAL EXITS FOR THUNDERSTORMS TO PRODUCE ISOLATED STRONG TO SEVERE WINDS GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP ON SUNDAY AS A COLD FRONT MOVES THROUGH THE REGION. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WIND OR HAIL THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:36 PM EDT | Marine Weather Statement | CLE | 114 min | |
| May 25, 4:05 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 25 min |
| May 25, 4:23 PM EDT | Flash Flood Warning | CLE | Cuyahoga | 3 hr |
| May 25, 4:28 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 38 min |
| May 25, 4:30 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 45 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.